Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Louisville, KY

August 28, 2005Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 28, 2005, 3:02 PM EDT for Madison County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2005, 3:02 PM EDT (19:02 UTC)
Expired
Aug 28, 2005, 3:30 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 3:12 PM EDTHAIL 1Richmond, KYQUARTER SIZE HAIL REPORTED IN THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 281903
SVRLMK
KYC151-281930-
/O.NEW.KLMK.SV.W.0192.050828T1902Z-050828T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT SUN AUG 28 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 330 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF RICHMOND..AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN SOUTH AND EAST OF RICHMOND.

THIS INCLUDES INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 83 AND
90.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3762 8438 3754 8421 3775 8411 3780 8433

$$
CS
1 follow-up statement
000 
WWUS53 KLMK 281929
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT SUN AUG 28 2005

KYC151-281937-
/O.EXP.KLMK.SV.W.0192.000000T0000Z-050828T1930Z/
MADISON KY-
327 PM EDT SUN AUG 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY EXPIRES
AT 330 PM EDT...

THE STORM HAS WEAKENED AND IS NO L0NGER SEVERE SO THE WARNING WILL 
BE ALLOWED TO EXPIRE. THUNDERSTORMS WITH HEAVY RAIN WILL STILL BE 
POSSIBLE ACROSS MADISON COUNTY THIS AFTERNOON.

LAT...LON 3762 8438 3754 8421 3775 8411 3780 8433

$$

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:15 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 28, 1:15 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT SUN AUG 28 2005

...REMNANTS OF KATRINA LIKELY TO IMPACT CWA WITH HVY RAIN/WIND...

.SHORT TERM (TONIGHT-MONDAY)...
ISLTD-SCT TSRA HAVE BEEN DEVELOPING WITHIN MOIST AND UNSTABLE
AIRMASS OVER THE CWA THIS AFTN. VISIBLE SATELLITE SHOWS CLOUDS HAVE
GOOD TEXTURE TO THEM...INDICATIVE OF HEALTHY VERTICAL DEVELOPMENT. A
COUPLE CELLS HAVE BECOME SOMEWHAT STRONG. LOCALLY HVY RAINS AND
GUSTS TO 40 MPH POSSIBLE NEAR STRONGER CELLS. CELLS ARE TRAINING IN
SPOTS...WHERE A COUPLE INCHES ARE POSSIBLE. WILL CONTINUE SCT TSRA
INTO THE EVE HOURS OVER THE CWA. BEST CHANCES SHOULD BE OVER SRN/ERN
KY WHERE GFS IS INDICATING A BAND OF SLIGHTLY ENHANCED LIFT...WILL
HAVE POPS 40-50% HERE.

BOTH MODELS ARE THEN ADVERTISING A SECOND AREA OF LIFT BY 12 UTC
MONDAY...WITHIN ZONE OF SHARP ANTICYCLONIC FLOW ALOFT POLEWARD OF
HRCN KATRINA. THE NAM IS FOCUSING THIS LIFT OVER SRN/ERN KY...WHILE
THE GFS IS FURTHER NORTH CLOSER TO THE OHIO RIVER. WITH THIS IN
MIND...WILL START ANOTHER ROUND OF CHC POPS AFTER 8/9 UTC...KEEPING
THE BETTER CHANCES OVER DOWNSTATE KENTUCKY. THERE COULD BE A
RELATIVE LULL IN PCPN COVERAGE FROM LATE MORNING INTO EARLY AFTN
MONDAY...AS BAND OF SUBSIDENCE OVERSPREADS THE CWA. IF THIS FEATURE
IS REALIZED...THEN WE COULD SEE TEMPS WARM INTO THE UPPER 80S OVER
MUCH OF THE CWA (PARTICULARLY LOU/SRN IND ZONES). CURRENT FCST
HANDLES THIS WELL.

MORE APPRECIABLE RAIN ASSOC WITH ENHANCED DEFORMATION ZONE LOOKS TO
MOVE INTO THE CWA SOMETIME MONDAY EVENING. SEE LONG TERM SECTION.

FCST BUFKIT SOUNDINGS INDICATE DECENT POTENTIAL FOR FOG OVERNIGHT
AND EARLY MONDAY MORNING...WITH VERY LITTLE BOUNDARY LAYER MIXING
AND DECENT MOISTURE. RUC AND MOS GUIDANCE ARE NOT SO ROBUST IN
DEVELOPING FOG. WILL MENTION AT LEAST PATCHY FOG FOR NOW...AND TAKE
VSBYS DOWN INTO IFR RANGE AT BWG...MVFR AT SDF AND LEX. CS

.LONG RANGE (MON NIGHT-SUNDAY)...
CURRENT INDICATIONS POINTING TOWARD A HIGH IMPACT EVENT FOR THE CWA
MON NIGHT THROUGH WEDNESDAY. FOLLOWING TPC FORECAST SHOWING CYCLONE
INTERACTING WITH LARGE UPPER TROF OVER GREAT LAKES...TRANSLATING
NEWD ACROSS THE TENN/OHIO VALLEYS. GFS/ECMWF CONSISTENT IN TRACK...
THOUGH MOST RECENT ECMWF IS A FEW HOURS SLOWER THAN GFS. DEFORMATION
BAND OF TSRA EXPECTED TO MOVE NORTHWARD INTO THE CWA SOMETIME MON
EVENING...WITH A SHARP NORTHERN EDGE TO THE PRECIP SHIELD GIVEN THE
OMEGA DISTRIBUTIONS. SECOND SHOT OF INTENSE LIFT MOVES INTO THE
REGION DURING THE DAYTIME TUESDAY...LASTING INTO TUE NIGHT AND WED
MORNING GIVEN THE SLOWER SOLUTIONS DEPICTED BY TPC/ECMWF. HAVE
BUMPED POPS INTO LIKELY-CATEGORICAL LEVELS FOR THIS PERIOD.

SO BASICALLY FROM MON NIGHT-WED MORNING...HVY RAINFALL IS A GOOD
POSSIBILITY WITHIN HIGH PRECIP EFFICIENCY ENVIRONMENT. AVERAGE
RAINFALL AMOUNTS OF 2 TO 3 INCHES SEEM REASONABLE...THOUGH WE COULD
SEE LOCALLY HIGHER AMOUNTS NEAR FIVE INCHES. 6 HOUR FLOOD GUIDANCE
VALUES ARE AROUND 3 TO 3.5 INCHES...SO WE COULD SEE SOME LOCALIZED
FLOODING DURING PASSAGE OF CYCLONE. WILL ISSUE A HYDROLOGIC OUTLOOK
(ESFLMK) THIS AFTN.

SOMETHING ELSE THAT IS BECOMING MORE APPARENT IS THAT AS HRCN HAS
STRENGTHENED NOW TO CAT 5...IT WILL TAKE SOME TIME TO WIND DOWN ONCE
OVER LAND...SO WE COULD BE DEALING WITH TROPICAL STORM FORCE WIND
GUSTS MON NIGHT THROUGH TUE NIGHT TIMEFRAME. IN FACT...TPC HAS
KATRINA AT 35 KT RIGHT OVER THE CWA AT 06 UTC WED. BUFKIT DATA FROM
GFS INDICATE A BAND OF NEAR 50 KT WINDS AROUND 6KFT...WHICH COULD
ALSO TRANSLATE DOWNWARD IN HEAVIER TSRA. WILL HIGHLIGHT POTENTIAL
FOR THESE WINDS IN A SPECIAL WX STATEMENT...BUT I WOULD ADD THAT
LATER SHIFTS MAY NEED TO CONSIDER AN INLAND TROPICAL STORM WIND
WATCH FOR PARTS OF THE CWA. NEIGHBORING WFOS IN TENNESSEE HAVE
ALREADY ISSUED THEM.

AS PREVIOUS FCSTR MENTIONED AND AS IS TYPICALLY WITH LANDFALLING
TROPICAL SYSTEMS...FCST WIND FIELDS ARE FAVORABLE FOR SOME ISLTD
TORNADOES IN LOW-TOPPED CELLS TUE-TUE NIGHT. BUFKIT 1KM SRH VALUES
NEAR 295...IMPRESSIVE. BEST CHANCES FOR THIS WOULD BE TO THE
EAST/NORTH OF THE SFC CYCLONE TRACK.

AFTER REMNANTS OF KATRINA DEPART SOMETIME WED NIGHT...A GENERAL
TROFINESS WILL REMAIN OVER THE REGION. DEEP LEVEL MOISTURE IS
SCOURED OUT WITHIN A LIGHT NLY FLOW PATTERN...BUT MODELS DO SHOW
SOME RESIDUAL 850MB MOISTURE SUGGESTIVE OF AT LEAST DIURNAL CU EACH
DAY THU-SUN. TEMPERATURES WILL BE AROUND TO SLIGHTLY BELOW SEASONAL
NORMALS DURING THIS LATER HALF OF THE EXTENDED PERIOD. LOWERED FCST
DEWPOINTS AS WELL THU-SUN...CONSISTENT WITH ENSEMBLE MOS MEANS. CS

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Hazardous weather outlook, Aug 28, 3:00 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT SUN AUG 28 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
300 PM EDT SUN AUG 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE AS A WEAK FRONTAL BOUNDARY
MOVES INTO THE OUTLOOK AREA THROUGH THE EVENING HOURS. THE BEST
CHANCES FOR STORMS WILL BE IN CENTRAL AND SOUTHERN KENTUCKY. NO
SEVERE STORMS ARE EXPECTED AT THIS TIME...HOWEVER ANY CELLS COULD
PRODUCE GUSTY WINDS TO 35 OR 40 MPH AND VERY HEAVY RAINS. ISOLATED
SPOTS COULD PICK UP A COUPLE INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NUMEROUS THUNDERSTORMS ARE FORECAST AT TIMES MONDAY THROUGH
WEDNESDAY AS THE REMNANTS OF HURRICANE KATRINA ARE EXPECTED TO MOVE
INTO THE OHIO RIVER VALLEY. STRONG GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WILL BE THE BIGGEST THREATS...ESPECIALLY ON TUESDAY AND
TUESDAY NIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
LIKELY...WITH ISOLATED AMOUNTS NEAR 5 INCHES. THIS MAY RESULT IN
LOCALIZED FLOODING. WIND GUSTS MAY REACH 40 MPH OVER MUCH OF THE
OUTLOOK AREA. ISOLATED SEVERE STORMS ARE POSSIBLE AS WELL DURING
THIS PERIOD...WITH DAMAGING WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.

CS

In the hours before

Special weather statement, Aug 28, 2:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT SUN AUG 28 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
117 PM CDT SUN AUG 28 2005 /217 PM EDT SUN AUG 28 2005/

...HURRICANE KATRINA REMNANTS LIKELY TO AFFECT THE OHIO VALLEY...

POWERFUL HURRICANE KATRINA IS PROJECTED TO MAKE LANDFALL NEAR NEW
ORLEANS SOMETIME MONDAY...THEN LIFT NORTHWARD INTO THE TENNESSEE AND
OHIO VALLEYS AS A DECAYING TROPICAL STORM TUESDAY INTO WEDNESDAY.
ACCORDING TO THE LATEST FORECAST BY THE NATIONAL HURRICANE
CENTER...KATRINA MAY STILL BE AT MINIMAL TROPICAL STORM STATUS WHEN
THE CENTER OF CIRCULATION MOVES INTO KENTUCKY.

OF COURSE...THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY REGARDING
THE EXACT PATH AND INTENSITY OF THE CYCLONE AFTER IT MAKES
LANDFALL...HOWEVER AT THIS POINT A PERIOD OF HEAVY RAIN SHOWERS AND
THUNDERSTORMS...STRONG GUSTY WINDS...AND POSSIBLE SEVERE WEATHER IS
ANTICIPATED.

.HEAVY RAINS...

THE LATEST FORECAST INDICATES WIDESPREAD RAINFALL AMOUNTS FROM 2 TO
3 INCHES OVER THE REGION BY WEDNESDAY NIGHT...BEFORE THE SYSTEM
MOVES OUT TO THE NORTHEAST. THERE COULD BE ISOLATED LOCATIONS THAT
SEE AMOUNTS NEAR FIVE INCHES. THE BEST CHANCES FOR HEAVY RAINFALL
WOULD BE TUESDAY INTO TUESDAY NIGHT.

A NUMBER OF AREAS ARE STILL BELOW NORMAL FOR RAINFALL SINCE JUNE
1ST...SO SOME OF THE INITIAL RAINFALL IS EXPECTED TO SOAK INTO THE
GROUND. HOWEVER AFTER THAT...SOME LOCATIONS MAY EXPERIENCE URBAN AND
SMALL STREAM TYPE FLOODING IF HEAVY RAINS PERSIST. SHOULD RAINFALL
RATES REMAIN HIGH FOR A PROLONGED PERIOD OF TIME...LOCALIZED FLASH
FLOODING IS POSSIBLE.

.STRONG WINDS AND SEVERE STORM POTENTIAL...

THE REMNANTS OF KATRINA WILL BE SPINNING DOWN AS THEY MOVE INTO THE
REGION...HOWEVER THE CIRCULATION WILL BE STRONG ENOUGH TO LIKELY
PRODUCE WIDESPREAD SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH...WITH
GUSTS ABOVE 40 MPH POSSIBLE. THESE KIND OF WINDS CAN CREATE PROBLEMS
FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE REGION.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT
DUE TO THE STRONG WIND FIELDS IN THE ATMOSPHERE. THE MAIN THREAT
WOULD BE FROM LOCALIZED DAMAGING WIND GUSTS ABOVE 60 MPH. ISOLATED
TORNADOES MAY BE POSSIBLE.

MONITOR LOCAL MEDIA...WEATHER.GOV/LOUISVILLE ON THE INTERNET...AND
NOAA WEATHER RADIO FOR UPDATES ON THIS EVOLVING WEATHER SITUATION.

CS
Special weather statement, Aug 28, 2:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EDT SUN AUG 28 2005

KYZ042-043-056-057-067-073>078-081-282035-
ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-CUMBERLAND KY-GARRARD KY-
LINCOLN KY-MADISON KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-
INCLUDING THE CITIES OF...COLUMBIA...GLASGOW...JAMESTOWN...PARIS...
RICHMOND...SCOTTSVILLE...STANFORD...TOMPKINSVILLE
257 PM EDT (157 PM CDT) SUN AUG 28 2005

...THUNDERSTORMS WITH HEAVY RAIN OVER THE SOUTHERN AND EASTERN PARTS
OF CENTRAL KENTUCKY...

THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS THE SOUTHERN AND
EASTERN PARTS OF CENTRAL KENTUCKY THROUGH 430 PM CDT. THE HEAVIEST
RAIN WILL FALL ACROSS PARTS OF ALLEN...BARREN...METCALF AND ADAIR.
STORMS WILL ALSO FALL ACROSS LINCOLN...GARRARD...MADISON...BOURBON
AND NICHOLAS COUNTIES.

VERY HEAVY RAINS WILL DUMP ONE TO TWO INCHES OF RAIN IN A SHORT
PERIOD OF TIME. THIS WILL CAUSE WATER TO RISE IN CREEKS AND DITCHES.
IF WATER BEGINS TO RISE...MOVE TO HIGHER GROUND.

DO NOT DRIVER THROUGH AREAS COVERED BY WATER...THE WATER MAY BE
DEEPER THAN YOU THINK. DO NOT TAKE A CHANCE...TURN AROUND.

SCHOLZ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:41 PM EDTSevere Thunderstorm WarningLMKWoodford34 min
Aug 28, 4:19 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson41 min
Aug 28, 4:24 PM EDTSevere Thunderstorm WarningLMKLogan66 min
Aug 28, 4:58 PM EDTSevere Thunderstorm WarningLMKOldham50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.